General information
Latest issue
Impact factor
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Uspekhi Mat. Nauk:

Personal entry:
Save password
Forgotten password?

Uspekhi Mat. Nauk, 2012, Volume 67, Issue 5(407), Pages 3–110 (Mi umn9490)  

This article is cited in 61 scientific papers (total in 61 papers)

The Monge–Kantorovich problem: achievements, connections, and perspectives

V. I. Bogachevab, A. V. Kolesnikovc

a M. V. Lomonosov Moscow State University
b St. Tikhon's Orthodox University
c Higher School of Economics

Abstract: This article gives a survey of recent research related to the Monge–Kantorovich problem. Principle results are presented on the existence of solutions and their properties both in the Monge optimal transportation problem and the Kantorovich optimal plan problem, along with results on the connections between both problems and the cases when they are equivalent. Diverse applications of these problems in non-linear analysis, probability theory, and differential geometry are discussed.
Bibliography: 196 titles.

Keywords: Monge problem, Kantorovich problem, optimal transportation, transport inequality, Kantorovich–Rubinshtein metric.


Full text: PDF file (1370 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2012, 67:5, 785–890

Bibliographic databases:

UDC: 519.2+517.9
MSC: 28C20, 35J96, 49Q20, 60B05
Received: 20.06.2012

Citation: V. I. Bogachev, A. V. Kolesnikov, “The Monge–Kantorovich problem: achievements, connections, and perspectives”, Uspekhi Mat. Nauk, 67:5(407) (2012), 3–110; Russian Math. Surveys, 67:5 (2012), 785–890

Citation in format AMSBIB
\by V.~I.~Bogachev, A.~V.~Kolesnikov
\paper The Monge--Kantorovich problem: achievements, connections, and perspectives
\jour Uspekhi Mat. Nauk
\yr 2012
\vol 67
\issue 5(407)
\pages 3--110
\jour Russian Math. Surveys
\yr 2012
\vol 67
\issue 5
\pages 785--890

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. M. Vershik, “Long history of the Monge-Kantorovich transportation problem”, Math. Intelligencer, 35:4 (2013), 1–9  crossref  mathscinet  zmath  isi  scopus
    2. A. V. Kolesnikov, O. V. Kudryavtseva, T. Nagapetyan, “Remarks on Afriat's theorem and the Monge-Kantorovich problem”, J. Math. Econom., 49:6 (2013), 501–505  crossref  mathscinet  zmath  isi  elib  scopus
    3. J. Manfred, M. Lippi, A. Passerini, P. Frasconi, “Type Extension Trees for feature construction and learning in relational domains”, Artificial Intelligence, 204 (2013), 30–55  crossref  mathscinet  zmath  isi  scopus
    4. G. A. Vasiliev, V. M. Khametov, E. A. Shelemekh, “Conditions for the Discreteness of Extremal Probability Measures (the Finite-Dimensional Case)”, Math. Notes, 94:6 (2013), 963–967  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    5. A. M. Vershik, “Two ways to define compatible metrics on the simplex of measures”, J. Math. Sci. (N. Y.), 196:2 (2014), 138–143  mathnet  crossref  mathscinet
    6. A. V. Kolesnikov, S. Yu. Tikhonov, “Regularity of the Monge–Ampère equation in Besov's spaces”, Calc. Var., 49:3-4 (2014), 1187–1197  crossref  mathscinet  zmath  isi  elib  scopus
    7. A. V. Kolesnikov, M. Röckner, “On continuity equations in infinite dimensions with non-Gaussian reference measure”, J. Funct. Anal., 266:7 (2014), 4490–4537  crossref  mathscinet  zmath  isi  elib  scopus
    8. O. Butkovsky, “Subgeometric rates of convergence of Markov processes in the Wasserstein metric”, Ann. Appl. Probab., 24:2 (2014), 526–552  crossref  mathscinet  zmath  isi  elib  scopus
    9. S. Caracciolo, C. Lucibello, G. Parisi, G. Sicuro, “Scaling hypothesis for the Euclidean bipartite matching problem”, Phys. Rev. E, 90:1 (2014), 012118  crossref  isi  elib  scopus
    10. D. B. Bukin, “On the Monge and Kantorovich problems for distributions of diffusion processes”, Math. Notes, 96:5-6 (2014), 864–870  crossref  mathscinet  zmath  isi  elib  scopus
    11. V. I. Bogachev, A. I. Kirillov, S. V. Shaposhnikov, “The Kantorovich and variation distances between invariant measures of diffusions and nonlinear stationary Fokker-Planck-Kolmogorov equations”, Math. Notes, 96:5-6 (2014), 855–863  mathnet  crossref  mathscinet  zmath  isi  elib  scopus
    12. F. Cacciafesta, A.-S. de Suzzoni, “Continuity of the flow of KdV with regard to the Wasserstein metrics and application to an invariant measure”, J. Differential Equations, 259:3 (2015), 1024–1067  crossref  mathscinet  zmath  isi  elib  scopus
    13. V. I. Bogachev, A. V. Shaposhnikov, “Lower bounds for the Kantorovich distance”, Dokl. Math., 91:1 (2015), 91–93  crossref  crossref  mathscinet  zmath  isi  elib  elib  scopus
    14. O. A. Manita, M. S. Romanov, S. V. Shaposhnikov, “Uniqueness of probability solutions to nonlinear Fokker-Planck-Kolmogorov equation”, Dokl. Math., 91:2 (2015), 142–146  crossref  crossref  mathscinet  zmath  isi  elib  elib  scopus
    15. D. Zaev, “On the Monge–Kantorovich Problem with Additional Linear Constraints”, Math. Notes, 98:5 (2015), 725–741  mathnet  crossref  crossref  mathscinet  isi  elib
    16. D. A. Zaev, “On ergodic decompositions related to the Kantorovich problem”, J. Math. Sci. (N. Y.), 216:1 (2016), 65–83  mathnet  crossref  mathscinet
    17. O. A. Manita, M. S. Romanov, S. V. Shaposhnikov, “On uniqueness of solutions to nonlinear Fokker-Planck-Kolmogorov equations”, Nonlinear Anal., 128 (2015), 199–226  crossref  mathscinet  zmath  isi  scopus
    18. V. I. Bogachev, A. N. Kalinin, “A continuous cost function for which the minima in the Monge and Kantorovich problems are not equal”, Dokl. Math., 92:1 (2015), 452–455  crossref  mathscinet  zmath  isi  scopus
    19. V. I. Bogachev, F.-Y. Wang, A. V. Shaposhnikov, “Estimates of the Kantorovich Norm on Manifolds”, Dokl. Math., 92:1 (2015), 494–499  crossref  mathscinet  zmath  isi  scopus
    20. Wu Zong-min, Tian Zheng, “Distribution function estimates by Wasserstein metric and Bernstein approximation for $C^{-1}$ functions”, Appl. Math. J. Chinese Univ. Ser. B, 30:2 (2015), 141–150  crossref  mathscinet  isi  scopus
    21. Alexander V. Kolesnikov, Danila A. Zaev, “Exchangeable optimal transportation and log-concavity”, Theory Stoch. Process., 20(36):2 (2015), 54–62  mathnet  mathscinet
    22. V. I. Bogachev, “Distributions of polynomials on multidimensional and infinite-dimensional spaces with measures”, Russian Math. Surveys, 71:4 (2016), 703–749  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    23. D. B. Bukin, “On the Kantorovich Problem for Nonlinear Images of the Wiener Measure”, Math. Notes, 100:5 (2016), 660–665  mathnet  crossref  crossref  mathscinet  isi  elib
    24. V. I. Bogachev, A. F. Miftakhov, “On weak convergence of finite-dimensional and infinite-dimensional distributions of random processes”, Theory Stoch. Process., 21(37):1 (2016), 1–11  mathnet  mathscinet
    25. S. G. Bobkov, “Proximity of probability distributions in terms of Fourier–Stieltjes transforms”, Russian Math. Surveys, 71:6 (2016), 1021–1079  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    26. V. I. Bogachev, M. Rëckner, S. V. Shaposhnikov, “Distances between transition probabilities of diffusions and applications to nonlinear Fokker–Planck–Kolmogorov equations”, J. Funct. Anal., 271:5 (2016), 1262–1300  crossref  mathscinet  zmath  isi  scopus
    27. A. V. Kolesnikov, E. Milman, “Riemannian metrics on convex sets with applications to Poincaré and log-Sobolev inequalities”, Calc. Var. Partial Differential Equations, 55:4 (2016), 77, 36 pp.  crossref  mathscinet  zmath  isi  elib  scopus
    28. V. I. Bogachev, F.-Y. Wang, A. V. Shaposhnikov, “On inequalities relating the Sobolev and Kantorovich norms”, Dokl. Math., 93:3 (2016), 256–258  crossref  mathscinet  zmath  isi  elib  scopus
    29. V. I. Bogachev, M. Rëckner, S. V. Shaposhnikov, “Estimates of distances between transition probabilities of diffusions”, Dokl. Math., 93:2 (2016), 135–139  crossref  mathscinet  zmath  isi  elib  scopus
    30. A. Winter, “Tight uniform continuity bounds for quantum entropies: conditional entropy, relative entropy distance and energy constraints”, Comm. Math. Phys., 347:1 (2016), 291–313  crossref  mathscinet  zmath  isi  elib  scopus
    31. I. I. Malofeev, “Measurable dependence of conditional measures on a parameter”, Dokl. Math., 94:2 (2016), 493–497  crossref  mathscinet  zmath  isi  elib  scopus
    32. A. V. Kolesnikov, E. Milman, “Riemannian metrics in $\mathbb R^n$ and Sobolev-type inequalities”, Dokl. Math., 94:2 (2016), 510–513  crossref  mathscinet  zmath  isi  elib  scopus
    33. Alexander V. Kolesnikov, Nikolay Lysenko, “Remarks on mass transportation minimizing expectation of a minimum of affine functions”, Theory Stoch. Process., 21(37):2 (2016), 22–28  mathnet
    34. G. V. Riabov, “A representation for the Kantorovich–Rubinstein distance defined by the Cameron–Martin norm of a Gaussian measure on a Banach space”, Theory Stoch. Process., 21(37):2 (2016), 84–90  mathnet
    35. I. Oliver, Y. Miche, “On the development of a metric for quality of information content over anonymised data-sets”, Proceedings 2016 10Th International Conference on the Quality of Information and Communications Technology (Quatic), IEEE, 2016, 185–190  crossref  isi
    36. V. I. Bogachev, A. I. Kirillov, S. V. Shaposhnikov, “Distances between stationary distributions of diffusions and solvability of nonlinear Fokker–Planck–Kolmogorov equations”, Theory Probab. Appl., 62:1 (2018), 12–34  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    37. B. Klartag, A. V. Kolesnikov, “Remarks on curvature in the transportation metric”, Anal. Math., 43:1 (2017), 67–88  crossref  mathscinet  zmath  isi  scopus
    38. J. Xie, G. Dai, F. Zhu, Y. Fang, “Learning barycentric representations of 3D shapes for sketch-based 3D shape retrieval”, 30Th IEEE Conference on Computer Vision and Pattern Recognition (CVPR 2017), IEEE Conference on Computer Vision and Pattern Recognition, IEEE, 2017, 3615–3623  crossref  isi
    39. J. M. Nichols, J. A. Spendelow, J. D. Nichols, “Using optimal transport theory to estimate transition probabilities in metapopulation dynamics”, Ecol. Model., 359 (2017), 311–319  crossref  isi
    40. O. A. Manita, “Estimates for transportation costs along solutions to Fokker-Planck-Kolmogorov equations with dissipative drifts”, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 28:3 (2017), 601–618  crossref  mathscinet  zmath  isi
    41. V. I. Bogachev, E. D. Kosov, S. N. Popova, “On Gaussian Nikolskii-Besov classes”, Dokl. Math., 96:2 (2017), 498–502  crossref  mathscinet  zmath  isi
    42. O. Butkovsky, M. Scheutzow, “Invariant measures for stochastic functional differential equations”, Electron. J. Probab., 22 (2017), 98, 23 pp.  crossref  mathscinet  zmath  isi
    43. V. I. Bogachev, A. N. Doledenok, S. V. Shaposhnikov, “Weighted Zolotarev metrics and the Kantorovich metric”, Dokl. Math., 95:2 (2017), 113–117  crossref  mathscinet  zmath  isi
    44. G. Sicuro, “The Euclidean matching problem”, Doctoral thesis accepted by the University of Pisa, Italy, Springer Theses, Springer, Cham, 2017, 1–4  crossref  mathscinet  isi
    45. G. Sulyok, S. Sponar, “Heisenberg's error-disturbance uncertainty relation: Experimental study of competing approaches”, Phys. Rev. A, 96:2 (2017), 022137  crossref  isi
    46. Nikolay Lysenko, “Maximization of functionals depending on the terminal value and the running maximum of a martingale: a mass transport approach”, Theory Stoch. Process., 22(38):1 (2017), 30–40  mathnet
    47. Georgii A. Alekseev, Ekaterina V. Yurova, “On Gaussian conditional measures depending on a parameter”, Theory Stoch. Process., 22(38):2 (2017), 1–7  mathnet
    48. Alexander V. Kolesnikov, Egor D. Kosov, “Moment measures and stability for Gaussian inequalities”, Theory Stoch. Process., 22(38):2 (2017), 47–61  mathnet
    49. V. I. Bogachev, A. N. Kalinin, S. N. Popova, “O ravenstve znachenii v zadachakh Monzha i Kantorovicha”, Veroyatnost i statistika. 25, Posvyaschaetsya pamyati Vladimira Nikolaevicha SUDAKOVA, Zap. nauchn. sem. POMI, 457, POMI, SPb., 2017, 53–73  mathnet
    50. S. G. Bobkov, “Berry-Esseen bounds and Edgeworth expansions in the central limit theorem for transport distances”, Probab. Theory Relat. Field, 170:1-2 (2018), 229–262  crossref  mathscinet  zmath  isi
    51. R. S. MacKay, “Management of complex dynamical systems”, Nonlinearity, 31:2 (2018), R52–R65  crossref  mathscinet  zmath  isi
    52. H. Brezis, “Remarks on the Monge-Kantorovich problem in the discrete setting”, C. R. Math. Acad. Sci. Paris, 356:2 (2018), 207–213  crossref  mathscinet  zmath  isi
    53. A. N. Doledenok, “On a Kantorovich Problem with a Density Constraint”, Math. Notes, 104:1 (2018), 39–47  mathnet  crossref  crossref  isi  elib
    54. V. I. Bogachev, “Ornstein–Uhlenbeck operators and semigroups”, Russian Math. Surveys, 73:2 (2018), 191–260  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    55. A. A. Mingazov, D. A. Bykov, L. L. Doskolovich, N. L. Kazanskii, “Variatsionnaya interpretatsiya zadachi rascheta funktsii eikonala iz usloviya formirovaniya zadannogo raspredeleniya osveschennosti”, KO, 42:4 (2018), 568–573  mathnet  crossref
    56. N. L. Kazanskii, S. I. Kharitonov, I. N. Kozlova, M. A. Moiseev, “Svyaz fazovoi problemy v optike, fokusirovki izlucheniya i zadachi Monzha–Kantorovicha”, KO, 42:4 (2018), 574–587  mathnet  crossref
    57. Carlini E., Silva F.J., “On the Discretization of Some Nonlinear Fokker-Planck-Kolmogorov Equations and Applications”, SIAM J. Numer. Anal., 56:4 (2018), 2148–2177  crossref  mathscinet  zmath  isi  scopus
    58. V. V. Kozlov, “The Monge problem of “piles and holes” on the torus and the problem of small denominators”, Siberian Math. J., 59:6 (2018), 1090–1093  mathnet  crossref  crossref  isi
    59. Bogachev V.I. Shaposhnikov A.V. Shaposhnikov S.V., “Estimates For Solutions to Fokker-Planck-Kolmogorov Equations With Integrable Drifts”, Dokl. Math., 98:3 (2018), 559–563  crossref  mathscinet  zmath  isi  scopus
    60. Kazanskiy N.L., Kharitonov S.I., Kozlova I.N., Moiseev M.A., “The Connection Between the Phase Problem in Optics, Focusing of Radiation, and the Monge-Kantorovich Problem”, Comput. Opt., 42:4 (2018), 574–587  crossref  isi
    61. Bogachev V.I. Miftakhov A.F. Shaposhnikov S.V., “Differential Properties of Semigroups and Estimates of Distances Between Stationary Distributions of Diffusions”, Dokl. Math., 99:2 (2019), 175–180  crossref  isi
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:2389
    Full text:766
    First page:136

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019